About 2 months ago I was treated for a non-specific urethretis. I received antibiotics for 10 days and after this had a bad bout of yeast infection. It's at this time I noticed this red patch with very small bumps within it. It would look really red after any sort of ejaculation or friction. The patch would be ever so slightly itchy and sensitive to touch (slight pain).
When my penis would be flacid it would become less raised and the less sexual activity I would have the more pink it would be. Recently though it has been consistently red, is slightly more raised and has become more circular and uniform in shape. It is shiny but based on pics online it is not lichen planus (and my dr. thought so too)
There are no other bumps. I don't know if they are related but I also have lower abdominal pain, especially on the right side close to the penis. There's also a slight burning in my urethra and tip, and especially after ejaculation. I also discovered a very small itchy patch about 5 inches below my tummy. Also constant headaches.
From my consultation with 4 different doctors and tests, this is not an STD. One of them thought it could be penile cancer but I am 33 so it's unlikely.
There is no pus/blood/blisters/crater or anything intense like that. I took a picture of the glans (glands) to help you: http://imgur.com/3b7d6m4 This is as flat as it looks, after ejaculation there's a clear border and it is more raised.
What could this be? Should I try an OTC cortizone cream?
I can understand your concern for the red rash on the penis glans (glands) and from the symptoms and photograph which you have posted, it can be due to chafing skin or due to balanitis skin.
Chafing is a continuous rubbing of the skin that causes redness or soreness. Chafing occurs when the skin becomes irritated by the friction caused by rubbing – either against other skin or against a foreign material. On the other hand, balanitis means inflammation of the end of the penis. The presenting features are redness, irritation and soreness of the glans (glands). It can range from a small patch of redness confined to part of the skin surface of the glans (glands), to the whole glans (glands) becoming red, swollen and painful.
The recent bout of yeast infection that you had may be responsible for causing balanitis of the glans (glands).
To confirm the diagnosis, I suggest you to get it checked from a dermatologist and get a KOH examination of the skin scrapings done. If needed the dermatologist may do a skin biopsy to confirm the diagnosis. Till this is done, wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin.Also wear cotton undergarments and do not indulge in masturbation or intercourse till there is complete healing. If it is due to recurrence of yeast infection then you may need topical as well as oral antifungals under your dermatologist’s guidance. If chafing is confirmed then mild steroids and oral anti inflammatory drugs may be needed.
Hope that this information helps and hope that you get better soon.
Thanks for your help. Do you think an over the counter hydrocortizone cream for 7 days would be a good idea? To see a Derm I will need to wait weeks for an appointment. Just wondering if it it would be a safe and possibly effective topical treatment for the - what I believe to be - skin chafing.
I'm also taking 2 weeks of Levaquin for a diagnosed chronic prostaititis.
Topical steroids are a good choice for chafing skin but they may worsen the condition if it is a fungal infection. Hence get a KOH examination of the skin scrapings done to rule out any fungal infection first.
Moreover topical steroids have many side effects like skin thinning, redness, telangiectasia etc and hence they should preferably be used only after a dermatologist’s guidance. You can start with a mild steroid after consulting your primary care physician but if there is any worsening of condition or redness increases then the dose needs to be tapered off.
I sincerely hope that helps. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.